MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 year 6 months post implant of ventralight st w/ echo mesh, patient was diagnosed with adhesions and pain thereby underwent extensive lysis of adhesions.The instructions-for-use supplied with the device lists adhesions as a possible complication.This emdr represents ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per additional information provided: on (b)(6) 2014: patient was diagnosed with infraumbilical incisional hernia thereby underwent open repair with the implant of composix kugel mesh (device #1).Per operative notes, ¿hernia was noted just below the right umbilicus above a previous midline scar.A very thick hernia sac found was freed up circumferentially down and excised.A large circular piece of composix kugel mesh (device #1) placed intraabdominally with polypropylene portion directed anteriorly tacked it to the anterior abdominal wall and sutured.¿ on (b)(6) 2014: patient was diagnosed with severe abdominal pain.On (b)(6) 2016: patient was diagnosed with recurrent ventral hernia thereby underwent robotic assisted laparoscopic repair with the explant of composix kugel mesh (device #1).Per operative notes, ¿adhesiolysis was performed in the right side.There was small bowel adhered to the mesh.Then, the mesh dissected from the abdominal wall and removed.The fascial defect was identified and synthetic mesh was secured to the post fascia and sutured circumferentially as well as center of the mesh.¿ on (b)(6) 2017: patient was diagnosed with recurrent incisional hernia thereby underwent robotic assisted laparoscopic repair with the implant of ventralight st w/ echo (device #2).Per operative notes, ¿adhesiolysis was performed in the right lower quadrant and the mesh was left intact.The fascial defect was reduced and sutured.A ventralight st w/ echo (device #2) was used to reinforce the hernia.The mesh secured to the post fascia, sutured circumferentially as well as the center of the mesh.¿ on (b)(6) 2017: patient extensive adhesions, pain thereby underwent robotic assisted laparoscopic extensive lysis of adhesions in the mid abdominal wall.Per operative notes, ¿adhesiolysis was performed in the mid abdominal wall.The old meshes were encountered and the omentum was placed in between the abdominal wall and intestines and sutured.¿ attorney alleges that the patient had adhesions, pain and hernia recurrence.It is also alleged that the patient had foreign body inflammatory reaction, underwent 30 minutes of adhesiolysis due to mesh being adherent to the bowel and mesh removal.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20449469
Report Number1213643-2024-094748
Device Sequence Number15231490
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724(17)181028(10)HUAX1040
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5955460
Device Lot NumberHUAX1040
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient Weight122 KG